Alert archive / Arkansas / Tornado Warnings in 2023
Tornado Warning 69, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jun 18, 2023, 5:15 PM CDT for Greene County, Arkansas. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2023, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 18, 2023, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Greene County, AR
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:21 PM CDT | TSTM WND DMG | O'Kean, AR | Trees down in Okean. |
| Jun 18, 5:44 PM CDT | HAIL 1.25 | Beech Grove, AR | Public reports image of hail in Beech Grove. Time is radar estimated. |
| Jun 18, 5:44 PM CDT | HAIL 1.75 | Beech Grove, AR | Corrects previous hail report from Beech Grove. Public reports image of hail in Beech Grove. Time is radar estimated. |
| Jun 18, 6:07 PM CDT | HAIL 1.25 | 4 Nw Paragould, AR | Public reports half dollar hail. Time is radar estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -207 m²/s²
- 0-3 km storm-relative helicity
- -197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513
WFUS54 KMEG 182215
TORMEG
ARC055-182300-
/O.NEW.KMEG.TO.W.0069.230618T2215Z-230618T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
515 PM CDT Sun Jun 18 2023
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Western Greene County in eastern Arkansas...
* Until 600 PM CDT.
* At 515 PM CDT, a severe thunderstorm capable of producing a tornado
was located over O'Kean, or 7 miles northeast of Walnut Ridge,
moving east at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Paragould, Crowleys Ridge State Park, Oak Grove Heights, Lafe,
O'Kean, Delaplaine, Evening Star, Walcott, Beech Grove, Stonewall,
Case, Stanford, Gainesville, Light, Walnut Corner, Finch,
Faulknerville and Crowley's Ridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3608 9082 3609 9080 3610 9079 3611 9077
3613 9077 3615 9075 3615 9081 3627 9081
3627 9073 3624 9043 3596 9056 3597 9058
3605 9083
TIME...MOT...LOC 2215Z 286DEG 29KT 3618 9087
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
CJC2 follow-up statements
945
WWUS54 KMEG 182232
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
532 PM CDT Sun Jun 18 2023
ARC055-182300-
/O.CON.KMEG.TO.W.0069.000000T0000Z-230618T2300Z/
Greene AR-
532 PM CDT Sun Jun 18 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR WESTERN
GREENE COUNTY...
At 531 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Evening Star, or 8 miles north of Crowleys Ridge
State Park, moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Paragould, Crowleys Ridge State Park, Oak Grove Heights, Lafe,
O'Kean, Delaplaine, Evening Star, Walcott, Beech Grove, Stonewall,
Case, Stanford, Gainesville, Light, Walnut Corner, Finch,
Faulknerville and Crowley's Ridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3608 9082 3609 9080 3610 9079 3611 9077
3613 9077 3615 9075 3615 9081 3627 9081
3627 9073 3624 9043 3596 9056 3597 9058
3605 9083
TIME...MOT...LOC 2231Z 285DEG 30KT 3614 9070
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
CJC042
WWUS54 KMEG 182243
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
543 PM CDT Sun Jun 18 2023
ARC055-182300-
/O.CON.KMEG.TO.W.0069.000000T0000Z-230618T2300Z/
Greene AR-
543 PM CDT Sun Jun 18 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
GREENE COUNTY...
At 543 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Beech Grove, or 7 miles northeast of Crowleys Ridge
State Park, moving east at 30 mph.
HAZARD...Tornado, golf ball size hail, and 70 mph wind gusts.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Paragould, Oak Grove Heights, Lafe, Evening Star, Beech Grove,
Stanford, Gainesville, Light and Crowley's Ridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3622 9070 3620 9045 3599 9055 3607 9075
TIME...MOT...LOC 2243Z 284DEG 25KT 3612 9061
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
MJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 18, 3:53 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 18, 3:53 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Memphis TN 353 PM CDT Sun Jun 18 2023 ...New SYNOPSIS, DISCUSSION, AVIATION... .SYNOPSIS... Issued at 312 PM CDT Sun Jun 18 2023 Strong to severe storms are expected to develop this evening. Damaging winds, large hail, heavy rain, and a few tornadoes are possible. The window for severe weather looks to be from 5PM through midnight for our forecast area. An upper low will stall over the Tennessee Valley through mid to late week. Scattered showers and thunderstorms will affect areas along and east of the Mississippi River. Slightly cooler than normal high temperatures will prevail over the Midsouth through Friday. && .DISCUSSION... (This evening through next Saturday) Issued at 312 PM CDT Sun Jun 18 2023 A tough forecast for the next several hours across the Mid South. We are still anticipating strong to severe storms to develop across the area this evening. This is a shaky confidence but high ceiling type forecast for the region. All short range guidance still points to storms developing after 5 PM this evening lasting through midnight across the area. This particular round looks to be more cellular than linear and that could increase the hail threat and the tornado threat. SPC still maintains mostly a slight risk for the area with a small portion of the southern areas of the CWA in an enhanced risk. The good news is this should be the last of the severe weather for the next several days as this active pattern comes to an end. Next week an upper low will cut off and deepen over the Midwest and drift south through mid week. This would be a trigger for a few showers and storms, but nothing severe. Slightly cooler temperatures expected next week. && .AVIATION... (18Z TAFS) Issued at 312 PM CDT Sun Jun 18 2023 Ceilings are generally VFR this afternoon in between waves of convection. Latest CAM guidance slows tonight's system down by about an hour, now looking right around the 00Z time frame for brief periods of TSRA and temporarily reductions in visibility to 2SM or less. After the system moves through, both MOS and HRRR guidance is pinging on low ceilings overnight. MKL is the only site that had a strong signal for IFR ceilings; capped all other sites at MVFR ceilings for now. By mid morning tomorrow, the low cloud deck should scatter out back to VFR. A few models showed some scattered showers on the back side of the system late tomorrow morning, but coverage and confidence were too low to include precip in the TAFs tomorrow. Winds this afternoon are generally from the south around 10-12 kts, gusting intermittently to 18-20 kts. As the strong to severe convection moves through tonight, sfc winds could gust up to 30 kts during stronger downdrafts. Wind speeds overnight should remain elevated enough to preclude any fog development despite the excess moisture in place. Expect a gradual shift to the west and eventually northwest behind the system tomorrow. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...MJH AVIATION...CAD
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:51 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Poinsett, St. Francis | 39 min |
| Jun 18, 3:56 AM CDT | Special Weather Statement | MEG | Lee, Phillips, St. Francis | 34 min |
| Jun 18, 4:30 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 45 min |
| Jun 18, 5:40 PM CDT | Tornado Warning | MEG | Craighead, Greene | 50 min |
| Jun 18, 6:19 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Mississippi | 26 min |
Nearby
Tornado Warnings in Arkansas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.